MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UDLMY-501J-CCT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a double lumen polyurethane central venous catheter was found leaking at the blue hub shortly after placement.The device was removed and replaced on the same day during an additional procedure.Additional patient, event and device information is unknown.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Device evaluation: the complainant returned one used damaged device to the manufacturer for investigation.Physical examination of the returned device showed: biomatter present on catheter shaft, manifold, hubs, extension tubes, and clamps.There was a 0.7cm vertical crack along the wing of the blue hub.The gate was present on the wing opposite the crack (the weld line).The affect hub had a cavity number of 3.The connections are secure with no other noted damage to the device.There was an unknown cap on the blue hub.A leak test was performed.The white lumen was not occluded and the hub did not leak.The blue hub leaked and the blue lumen was not occluded.Investigation: a document-based investigation reviewed the following: complaint history, device history record, instructions for use, manufacturing instructions, and quality control specifications a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The device history record for lot number 8833775 and its subsequent components and sub-assemblies were reviewed.A review of the device history record of the finished product shows no nonconforming events.One related nonconformance for component two, lot ic8635073.Was noted for failed leak test.Due to the individual nature of this manufacturing process (and that the affected device was scrapped during manufacturing), a nonconformance in one device does not indicate nonconformances in the rest of the lot.The sub-assembly lot: sa8443463 has one other reported complaint associated to this lot with a similar failure mode.A complaint history search revealed that there were no other reported complaints for lot number 8833775.Per the ifu: precautions ¿ do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively." how supplied "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." supplier investigation: the manufacturer did not request that the supplier investigate this occurrence as the exact rpn and lot information are unknown.However, the supplier was informed of this occurrence.A similar supplier investigation is referenced.The supplier described the failure mode as: the crack location in the hub is not provided, but is assumed along the weld line like other cracked hub reports [the dfaf later confirmed the crack to be along the weld line].The weld line of the hub is the hub's weakest feature.If the male luer fitting is over engaged in the female luer taper of the hub, the weld line can be prone to cracking due to excessive force.The supplier reviewed manufacturing logs of hub lots, no anomalies were noted in the manufacturing process; parameters were within validated manufacturing specifications.No evidence exists to assume parts do not meet specification.Inspections performed during manufacturing yielded no parts out of specification.The supplier stated that there was no known relationship of the device to the reported event.The supplier concluded that no nonconforming product has been identified in-house or in the field based on the investigation.The hub fractured because the hub's weld line strength was exceeded by forces exerted from over engagement of male luer fitting.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no additional escalation is required.Appropriate measures have been initiated to investigate this failure mode.We have notified the appropriate personnel and will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7922860
Report Number1820334-2018-02759
Device Sequence Number1624880
Product Code DQY
UDI-Device Identifier00827002269347
UDI-Public(01)00827002269347(17)200323(10)8833775
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberC-UDLMY-501J-CCT
Device Lot Number8833775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;